MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI MODULAR; MODULAR BONE SCREW, CANNULATED

PRECISION SPINE, INC REFORM TI MODULAR; MODULAR BONE SCREW, CANNULATED
Model Number 39-SK-6545
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, utilizing the reform ti mis pedicle screw system.The modular polyaxial tulip assembly (64-mt-0403) was popped onto the ø6.5mm x 45mm reform ti modular cannulated screw (39-sk-6545) in the caddy.The tech then pulled on the bone screw to check for proper assembly.The assembled screw and tulip was then inserted with the polyaxial screwdriver and when the screwdriver was removed from the screw the tulip head popped off the screw.At this time a new k-wire was inserted and the bone screw was backed out of the pedicle.Another screw and tulip were assembled and implanted with no further issue.There was a five (5) minute delay to the procedure due to this issue.
 
Additional Manufacturer Narrative
H3 device evaluation - both the screw and tulip were returned.Both parts were visually examined by eye prior to assembling.There were no signs of clamping on the bone screw sphere.Only slight scratching from an unknown cause.The parts were able to be successfully assembled per the design intent and then the tulip and screw were simultaneously tugged on in an effort to disassemble.The parts do not exhibit any signs that they would be prone to disassembly.No corrective actions are being recommended since the parts appear to function per the design intent.However, it is unclear as to why the disassembly occurred.Review of device history records found (b)(4) pieces of this lot released for distribution on (b)(6) 2023 with no deviation or anomalies.Two-year complaint history review did not identify a trend for reports of this nature for this part number.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2023-00018 / 00019).

Brand Name
REFORM TI MODULAR
Common Device Name
MODULAR BONE SCREW, CANNULATED
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key16949974
Report Number3005739886-2023-00019
Device Sequence Number11588458
Product Code KWP
UDI-Device Identifier00840019933629
UDI-Public00840019933629
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39-SK-6545
Device Catalogue Number39-SK-6545
Device Lot Number43069PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown